Now that winter is here, I seem to be feeling cold a lot more often - most of the time in fact. I have always been more sensitive to cold than most people, but it seems worse this year. I'm getting up to "elderly" status now at 48, so maybe it is just age. I've lost 12 pounds recently, but I still have 23 pounds of extra "insulation", so I don't think that's it.
Could this be a side effect of my medications? I am on tiazac (calcium channel blocker) and clonidine. They have slowed my heartrate - I think pre medication I was in the 80s and now I am often in the low to mid 60s.
I know beta blockers are notorious for giving people cold extremities, but other meds? Anyone else feeling the cold more from their bp meds?
When I was on Toprol, it was tough to go into a restaurant without warm clothing. On Atenolol, I still get cold from time to time, but feeling exhausted & lethargic have taken over as the main side-effect. You are not alone. On Toprol, I was definitely colder. I live in an area where it is 80 degrees in the winter, so I know it was the meds.
This is typical of many of these meds, including ace inhibitors. I use to say, "I must be atypical. At my age, I don't get hot flashes; I get cold flashes." Just another lovely side effect . . . One word: (no, not plastics) LAYERS. oops, sorry. You're probably too young to remember "The Graduate."